Jump to content

therealmccoy: Introduction and Cymbalta Withdrawal


therealmccoy

Recommended Posts

Hi there,

 

I'm happy to have found this site today.  I've been on anti-depressants for 16 years now, starting with Paxil.  After years of psych meds and a varying degree of diagnosis as to what is really going on, I've finally decided to come completely off the five different meds I was on.  I am now only on Cymbalta and Lithium.  I have been fortunate enough to have been able to come off Latuda, Abilify, and Trileptal all within the last few months.  Fast, I know.  But I am working with a psychologist who helps tremendously and is super supportive.

 

Now that I am on a fairly low dose of Cymbalta (I started at 60 mg) and have been coming off so quickly with the help of my GP,  I am starting to have withdrawal effects.  Not extreme...just nausea and brain fog...most of it I am able to deal with.  This has been going on for two days and I am glad I found the advice of this site.  My doctor had planned on me taking the 20 mg for one week...then taking 20 mg every other day for 3 weeks...then 20 mg every third day for 3 weeks....then nothing.

 

After what I read today I realized that alternating days was not the way to go.  I was planning on starting the 10 mg tomorrow for 3 weeks (instead of alternating 20 mg) but am a little bit worried.  I don't want to have too many things go wrong.  I am just not sure how much to take really since after a week of going from 30 to 20 I am starting to feel yucky.  I was really good until day 7 of 20 mg though.  On the first day I was supposed to skip a dose (yesterday) I was horribly sick with vomiting.  So, this morning I took the 20 mg as planned again.  I still feel bad and am sure it is because I am not at a steady state.  What do I do now?  Try 10 mg?  Any advice is appreciated.

 

Just as a side note:  I have not had any mood problems at all since starting to cut down on these medications.  I only feel better each day when it comes to my emotional well being!  This is huge for me!  I knew there would be physical symptoms but I was really dreading the emotional ones.  I have yet to have any and am hoping that continues.

 

 

 

 

1999:  Started Paxil

2000- 2015:  Tried almost every psych med available

Jan, 2015:  Was on Cymbalta 60 mg, Abilify 40 mg, Trileptal 1200 mg, and Lithium 450 mg

March 18, 2015:  Was prescribed Latuda 40 mg but never took more than 20 mg/day.  Discontinued Trileptal and Abilify without weaning.

April 1, 2015:  Discontinued Latuda 20 mg due to drug allergy.  Lowered Cymbalta to 30 mg./day.

April 4, 2015:  Lowered Cymbalta to 20 mg day

April 10, 2015:  Started withdrawal symptoms

 

Link to comment
  • Moderator Emeritus

Welcome therealmccoy,

It sounds to me like you have been tapering too fast. 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. Please read through this which will explain why:

  

Why taper by 10% of my dosage?  (The general philosophy of gradual tapering)

 

... and here are our tips for tapering off cymbalta specifically:

 

http://survivinganti...lta-duloxetine/

 

If I were you, I would hold where you are for several weeks, possibly a few months, until your nervous system has had a chance to settle down, before continuing with a slower taper.  Withdrawal symptoms don't always begin immediately.  Sometimes it takes a while before the body registers and reacts to the loss of the drugs which it had become dependent on.

 

Please would you put your drug and withdrawal history in your signature. Putting a short version of your drug and tapering history in your signature helps people understand your context, it appears below each of your posts. Here are instructions for how to do it:

 

http://survivinganti...your-signature/

 

Please feel free to write whenever you want, you will find a lot of friendly help and support here.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator Emeritus

Hi therealmccoy ,   so happy for you that you found this site before decreasing further.

 

Read , read and read some more.    I agree with Petunia - sit on 20mg a day and hope your symptoms don't get too much worse

before you stabilize.   Then go down slow enough that you don't get bad symptoms.

 

You've come off alot of meds in the last few months , and have been on ad's for a long time.   I would't be in a hurry here , slow

and steady always seems to win the race.

 

Good to have you on board ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Thanks, Petunia, for the advice!  I think things have been going too fast as well.  I am willing to stay at the 20 mg for awhile as long as my dr. will keep prescribing it.  I'm due to see her again this Wednesday so I will let her know.  I wasn't sure about the signature.  For some reason I thought it would come up automatically from what I typed in on the registration.  I read the link you gave and am hoping that it appears on this post.

 

Silver star, thank you for advice as well.  I am also going to do as you suggest and stay put on the 20 mg for now.  Hopefully things will turn out ok if I slow things down enough.

1999:  Started Paxil

2000- 2015:  Tried almost every psych med available

Jan, 2015:  Was on Cymbalta 60 mg, Abilify 40 mg, Trileptal 1200 mg, and Lithium 450 mg

March 18, 2015:  Was prescribed Latuda 40 mg but never took more than 20 mg/day.  Discontinued Trileptal and Abilify without weaning.

April 1, 2015:  Discontinued Latuda 20 mg due to drug allergy.  Lowered Cymbalta to 30 mg./day.

April 4, 2015:  Lowered Cymbalta to 20 mg day

April 10, 2015:  Started withdrawal symptoms

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy